When I think of this poem I think of my beautiful moon face (which I am sporting at the moment). When on steroids it’s like the moon is full. Everything seems to fall apart when you are put on steroids. Is it just me or does it seem like your life is unraveling? That is what this poem reminds me of. We have a time that comes as the moon becomes full where we all go a little crazy. That is how I think of my recent ride on the steroid train. Emotions run high … but really that isn’t the reason for this posting … that is for another day.
This post is dedicated to my recent frustration of someone I care for very deeply telling me …. “Youre face is so poofy” they may have just said that I was a fat blob because that is what it made me kinda feel like. I hate steroids. There is a noticeable difference in just a few weeks’ time between wedding one and wedding two. On wedding my face was nice and beautiful and me and the second one I am very poofy. I am amazed the dress fit at all with the high doses of steroids and the munchies (though I have been pushing that off….
Ok so the bads of Prednisone and for the purpose of this post…. Moon Faces
We all know that weight gain comes with steroids …. Dependent on the dose of medication, how long you take it … an increase in appetite and food intake …. All of these can contribute to weight gain. So remember watch what you eat … etc. etc. blah. Blah. Blah.
Prednisone is often used to treat inflammation. In my case it is used to treat my NMOSD and Optic Neuritis flare that I have recently been suffering from. They work by changing the way a body’s immune system works. Prednisone bolsters the body’s natural level of cortisol. Prednisone changes the way that a body’s immune system functions and prevents inflammation.
But, it’s not all peaches and cream. We know that steroids can cause insomnia, manic behavior, hunger (chocolate cake which has now tuned into pumpkin cookies.” Steroids are lifesaving treatments but they are also, in a way, life altering.
So, I am one of the least vain individuals. I like pretty clothes and cute shoes as much as the next girl. But …for me, at least for this second in time .. is the moon face. It is confusing and upsetting. Prednisole leads to some pretty severe swelling in the face. It’s horrible, embarrassing, and tired. Having a huge face with five chins is noones idea of being dop dead gorgeious. I have sat and cried. And I am used to this and it get’s on my nerves, what about a newly diagnosed? It makes you feel unpretty? Right? I mean it’s all about wht is on the inside.
I do know one thing for certain.
I LOVE ME FOR ME …….. JUST THE WAY I AM